MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y942H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the suture broke every time any tension was put on it.It is unknown if another like device was used to complete the procedure.There were no adverse consequences for the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: a box with nine unopened samples of product code y942h, lot mek724 were received for analysis.The actual device was not returned for analysis.During the visual inspection of nine unopened samples, no defects were observed on the packets.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were examined along of strand and no defects or damaged were noted.A functional test was performed on the samples and the tensile force met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance breakage suture was observed, and the tested sample meet the finished goods requirements.

Brand Name
MONOCRYL SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8374529
Report Number2210968-2019-79109
Device Sequence Number16707699
Product Code GAN
UDI-Device Identifier10705031059931
UDI-Public10705031059931
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberY942H
Device Lot NumberMEK724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/21/2019
Patient Sequence Number1